zbMATH — the first resource for mathematics

A class of path-valued Markov processes and its applications to superprocesses. (English) Zbl 0794.60076
Let \((\xi_ s)\) be a continuous Markov process satisfying certain regularity assumptions. We introduce a path-valued strong Markov process associated with \((\xi_ s)\), which is closely related to the so-called superprocess with spatial motion \((\xi_ s)\). In particular, a subset \(H\) of the state space of \((\xi_ s)\) intersects the range of the superprocess if and only if the set of paths that hit \(H\) is not polar for the path-valued process. The latter property can be investigated by using the tools of the potential theory of symmetric Markov processes: A set is not polar if and only if it supports a measure of finite energy. The same approach can be applied to study sets that are polar for the graph of the superprocess. In the special case when \((\xi_ s)\) is a diffusion process, we recover certain results recently obtained by Dynkin.

60J45 Probabilistic potential theory
60J25 Continuous-time Markov processes on general state spaces
60G57 Random measures
60J60 Diffusion processes
60J80 Branching processes (Galton-Watson, birth-and-death, etc.)
Full Text: DOI
[1] Baras, P., Pierre, M.: Probl?mes paraboliques semi-lin?aires avec donn?es mesures. Appl. Anal.18, 111-149 (1984) · Zbl 0582.35060 · doi:10.1080/00036818408839514
[2] Dawson, D.A., Iscoe, I., Perkins, E.A.: Super-Brownian motion: Path properties and hitting probabilities. Probab. Theory Relat. Fields83, 135-205 (1989) · Zbl 0692.60063 · doi:10.1007/BF00333147
[3] Dawson, D.A., Perkins, E.A.: Historical processes. Mem. Am. Math. Soc.93, 454 (1991) · Zbl 0754.60062
[4] Doob, J.L.: Classical potential theory and its probabilistic counterpart. Berlin Heidelberg New York: Springer 1984 · Zbl 0549.31001
[5] Dynkin, E.B.: Green’s and Dirichlet space associated with fine Markov processes. J. Funct. Anal.47, 381-418, (1982) · Zbl 0488.60083 · doi:10.1016/0022-1236(82)90112-4
[6] Dynkin, E.B.: Branching particle systems and superprocesses. Ann. Probab.19, 1157-1194 (1991) · Zbl 0732.60092 · doi:10.1214/aop/1176990339
[7] Dynkin, E.B.: A probabilistic approach to one class of non linear differential equations. Probab. Theory Relat. Fields89, 89-115 (1991) · Zbl 0722.60062 · doi:10.1007/BF01225827
[8] Dynkin, E.B.: Superdiffusions and parabolic nonlinear differential equations. Ann. Probab.20, 942-962 (1992) · Zbl 0756.60074 · doi:10.1214/aop/1176989812
[9] Ethier, S.N., Kurtz, T.G.: Markov processes: Characterization and convergence, New York: Wiley 1986 · Zbl 0592.60049
[10] Fitzsimmons, P.J., Getoor, R.K.: On the potential theory of symmetric Markov process. Math. Ann.281, 495-512 (1988) · Zbl 0627.60067 · doi:10.1007/BF01457159
[11] Friedman, A.: Partial differential equations of parabolic type. Englewood Cliffs, NJ: Prentice-Hall 1964 · Zbl 0144.34903
[12] Le Gall, J.F.: Marches al?atoires, mouvement brownien et processus de branchement. In: Az?ma, J. (et al. (eds.), Seminaire de Probabilit?s XXIII. (Lect. Notes Math., vol. 1372, pp. 447-464) Berlin Heidelberg New York. Springer 1989
[13] Le Gall, J.F.: Brownian excursions, trees and measure-valued branching processes. Ann. Probab.19, 1399-1439 (1991) · Zbl 0753.60078 · doi:10.1214/aop/1176990218
[14] Le Gall J.F.: A path-valued Markov process and its connections with partial differential equations. Proceedings of the first European Congress of Mathematics (to appear) · Zbl 0812.60058
[15] Meyers, N.G.: A theory of capacities for potentials of functions in Lebesgue classes. Math. Scand.26 255-292 (1970) · Zbl 0242.31006
[16] Miranda, C.: Partial differential equations of elliptic type, 2nd edn. Berlin Heidelberg New York: Springer 1970 · Zbl 0198.14101
[17] Neveu, J., Pitman, J.W.: The branching process in a Brownian excursion. In: Az?ma, J. et al. (eds.) S?minaire de Probabilit?s XXIII. (Lect. Notes Math.,. vol. 1372, pp. 248-257) Berlin Heidelberg New York: springer 1989 · Zbl 0741.60081
[18] Perkins, E.A.: Polar sets and multiple points for super-Brownian motion. Ann. Probab.18, 453-491 (1990) · Zbl 0721.60046 · doi:10.1214/aop/1176990841
[19] Stroock, D.W., Varadhan, S.R.S.: Multidimensional diffusion processes. Berlin Heidelberg New York: Springer 1979 · Zbl 0426.60069
[20] Watanabe, S.: A limit theorem of branching processes and continuous state branching processes. J. Math. Kyoto Univ.8, 141-167 (1968) · Zbl 0159.46201
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.